Candy Overdose? FDA Issues Warning On Black Licorice Dangers

Follow CBSMIAMI.COM: Facebook | Twitter

MIAMI (CBSMiami) — With Halloween coming up, the U.S. Food and Drug Administration wants to make sure people know about the dangers of eating too much candy — specifically black licorice.

The FDA says black licorice contains a sweetening compound that can cause your potassium levels to fall, possibly causing abnormal heart rhythms, high blood pressure, swelling, lethargy and congestive heart failure.

For anyone 40 or older, eating 2 ounces of black licorice a day for at least two weeks could cause health problems, according to the FDA.

The FDA also warns that black licorice can interact with some medications, herbs and dietary supplements.

Comments

Leave a Reply

Please log in using one of these methods to post your comment:

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

More From CBS Miami

Get Your Daily DoseHere's some good news just for you.
CBS4 New Home For Florida Lottery
Pro Football Challenge

Watch & Listen LIVE